I've been on methadone for 5 and a half years. I tapered down from a high of 200mg. daily to 100mg. where I remain today. My weight shot up like an out of control freight train from a svelt 6'3 165 lbs. to 260lbs. a gain of 95 lbs. The taper down from 200mg methadone to 100mg did nothing for my weight. In fact, I believe I gained a few pounds while at 100mg. WTF? I was told by the staff at my clinic methadone does not cause weight gain. They repeated that line like a mantra as the weight piled on. My question is how low will my dose have to be before I lose some weight. I no longer believe a word the clinic says. I'm fat as a spring hog. I have always been slender no matter what I ate. Should I consider suboxone? Heartfelt thanks to each and everyone.
While I don't have any experience with methadone, I have read a few threads about it and most say they have gained weight while detoxing for I believe you don't have much of an appetite while taking it.....others say it is the choices of foods you are eating for they say they have cravings for sweets and fatty foods. So how is your diet are you eating right? I am sorry I don't have personal experiennce with this me but It is early someone with more information will be along soon to give you more helpful feedback.
HI WELCOME to the forum the weight thing is a methadone thing for most people I went from 6'1 185 to 245 but I had a sweet tooth that was non stop
once I came off the stuff got down in the 60 s and below I lost my sweet tooth and the weight came off im at 180 now 2yrs after detox my advise is keep lowering your dose eventually the weight will start to come off and overall you will be much better off both physically and mentally off the crap I feel greaat thes days cant say I ever felt great on methadone it worth the struggle to get off good luck and God bless.....Gnarly
Hi Im new on here but Ive read alot of your comments. I think that it is so awesome that you got off the methadone! Ive been on it for almost 7 yrs and want off it so BAD!! I started tapering in August from 80 mg and Im now on 22mg. Ive also noticed that I dont have my sweet tooth anymore, and have lost 20 lbs. Ive gained 30lbs since starting it almost 7 yrs ago. I cant wait to be off this EVIL drug!!!! Im going to keep tapering 2.5mg every week until Im off it. Im doing it on my own, I told the Dr. I wanted off it, but he doesnt think its a good idea. So Im just doing on my own, and by reading all the comments on here. Thanks and good luck!
I was on it over 10 years several months ago I tapered all the way off and switched to subutex. Since then I have dropped 35 pounds without any effort! The only other things that played into it possibly is I am now finally cured of HCV and am able to exercise more than I had been, even walking a few days a week..oh yeah AND I quit drinking cola every day too (only drink it out to dinner now). I am still far from where I once was but all in all getting off of methadone appears to be worth it....I have to be honest and add the down side...the down side is I can no longer sleep well...on methadone I could nap at will but now off methadone and on subutex it is a battle to get enough sleep...when I am operating on sleep deficit I feel like crap.... Like everything else in life (for me at least) there is always a trade off an upside and downside...it's all "YMMV" too...no?
I also gained 30-40 llbs and im 5'8" 145llbs on average, before and after methadone. I was really mad because i was a very active person before. I did start losing the weight once i hit under 40mgs. Going on sleeping pills and anti depressants, didnt help either. Random, but if anyone says anti depressants arent addictive theyre wrong.
Omg i came off methodone ect and started on subutex i cud not sleep i have children and need to sleep !! Ive now started taking quetiapine which are helping with out them now though i cant sleep.its a night mare so while i was on methodone i only had 1 addiction i now have 2 .ive also lost 3 stone in a really short period of time im now 9 and a half st and still losing it i dont want to lose any more im really worried from being nearly 12 and a half st to this thin i look ill.has anyone eles had this problem.xxx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.